Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Started loose motions and vomiting. Took an emergency injection and some tablets. Food poisoning?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6580 Questions
My brother started to show symptoms of food poisoning by puking once and have had very bad loose motion since then. In less than 10 minutes after he eats or drinks anything, he ends up going to the toilet. The stool is completely watery and looks black/brown in appearance. He has been taken to a couple of doctors who gave him an emergency injection and some tablets. The injection prevented him from having the loose motion for a few hours but now after the effect of injection is gone, he is still having the issues. He also had taken tablets similar to lomotil. He had slight fever too once in a while.
Posted Tue, 28 Aug 2012 in Digestion and Bowels
Answered by Dr. Pavan Kumar Gupta 27 minutes later
Thanks for the query.
 you seem to be suffering from food poising which may be caused by bacteria,virus or parasites. 
Take some OTC antispasmodic medicine for your pain abdomen if any and take plenty of oral fluids and rest. 
Normally all these symptoms,which you are suffering from,become alright with rest and plenty of oral fluids.Once the infection in the stool is flushed out,you become alright.
You should be alright in next couple of days. 
If your condition worsens or you develop severe vomiting or develop high fever,then you should not wait and go to ER immediately as that is the indication for intravenous fluids and possible antibiotics. 

I hope to have answered your query however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Started loose motions and vomiting. Took an emergency injection and some tablets. Food poisoning? 41 minutes later
Currently, he is taking Ciplox TZ & Enero Quinol. He also got an injection from the doctor. He has been drinking a lot of water, glucose, ORS and tender coconut water. However, whatever he takes, he needs to rush to the toilet. He does not have fever or vomiting, and is not as tired as he was yesterday.
Answered by Dr. Pavan Kumar Gupta 8 hours later
Continue the treatment as advised.
You may add some probiotic like DAROLAC sachets twice a day for few days to be taken with water after your meals.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor